Alert archive / Arizona / Special Weather Statements in 2011

Special Weather Statement, NWS Tucson, AZ

March 21, 2011Pinal County, Arizona

NWS Tucson, AZ issued this special weather statement at Mar 21, 2011, 10:33 AM MST for Pinal County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2011, 10:33 AM MST (17:33 UTC)
Expired
Mar 21, 2011, 11:15 AM MST
In force
42 min
Issued by
NWS Tucson, AZ

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 67 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 5.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4427 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS85 KTWC 211733
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1033 AM MST MON MAR 21 2011

AZZ505-506-211815-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK
AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
1033 AM MST MON MAR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLOWING DUST UNTIL 1115 AM MST...

LOCAL OBSERVATION INDICATED A LOCALIZED AREA OF BLOWING DUST WITH 
VISIBILITIES BRIEFLY REDUCED BELOW 1 MILE IN SOME LOCATIONS NEAR 
INTERSTATE 10.

AREAS AFFECTED INCLUDE...ELOY...RED ROCK...PICACHO PEAK...PICACHO AND
FRIENDLY CORNERS.

THIS AREA OF BLOWING DUST MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3252 11112 3253 11177 3274 11173 3274 11172
      3274 11167 3277 11161 3283 11155 3290 11146

$$
MEYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Mar 21, 9:00 AM MST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 21, 9:00 AM MST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 AM MST MON MAR 21 2011

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING VERY STRONG GUSTY
WINDS TODAY WITH AREAS OF BLOWING DUST...FOLLOWED BY SHOWERS
SPREADING IN FROM THE WEST BY TONIGHT. COOLER TEMPERATURES TUESDAY
AND TUESDAY NIGHT WITH A FEW LINGERING SHOWERS MAINLY ACROSS HIGHER
TERRAIN EAST OF TUCSON. DRY WITH A WEAK WARMING TREND DURING THE
SECOND HALF OF THE WEEK.

&&

.DISCUSSION...GUSTY WINDS ALREADY THIS MORNING AS MANY VALLEY
LOCATIONS EITHER DIDN'T SET UP MUCH OF AN INVERSION OR ONLY MANAGED
A SHALLOW ONE. THE WIND ADVISORY WITH AREAS OF BLOWING DUST AND RED
FLAG WARNING ALL LOOK LIKE GOOD CALLS AS MOST OF OUR PART OF THE
STATE REMAINS DRY IN THE LOWER LEVELS FOR NOW. BANDS OF SHOWERS TO
THE WEST AND NORTHWEST THROUGH YUMA AND MARICOPA COUNTIES WITH A
CORE OF SHOWERS CLOSER TO THE BOTTOM OF THE TROUGH ITSELF BACK IN
SOUTHERN CALIFORNIA. THE MAIN TROUGH WILL BEGIN TO LIFT AND SHEAR
THROUGH THE STATE TODAY BUT WE SHOULD SEE A SOLID BAND OR TWO OF
WIDESPREAD SHOWER ACTIVITY SHIFTING INTO OUR PART OF THE STATE FROM
THE WEST THIS EVENING WITH A SECONDARY BAND LATER IN THE NIGHT.

SOME TWEAKS TO THE FORECAST THIS MORNING BASED ON THOSE TRENDS.
SHOWERS WILL BE SLOWER TO MOVE INTO OUR PART OF THE STATE AND WE
WILL BE ON THE SOUTHERN END OF THE BEST MOISTURE / DYNAMICS
COMBINATION...BUT WE SHOULD STILL MANAGE A GOOD SHOT OF SHOWERS
ACROSS MOST OF OUR AREA BEFORE ALL IS SAID AND DONE. SNOW LEVELS
FALLING AS LOW AS 6000 FEET WITH ACCUMULATIONS OF 1 TO 4 INCHES
ABOVE 7000 OR 8000 FEET WITH HIGHEST PEAKS POTENTIALLY AN INCH OR
TWO HIGHER. VALLEY QPF VALUES IN THE ONE TENTH TO ONE THIRD OF AN
INCH RANGE WITH ISOLATED HIGHER AMOUNTS POSSIBLE. NOT A DRENCHING
BUT EVERY LITTLE BIT HELPS.

STILL SOME LINGERING SHOWER ACTIVITY TUESDAY MORNING BEFORE CLEARING
FROM THE WEST. MUCH COOLER TUESDAY AND TUESDAY NIGHT...BACK TO WELL
BELOW CLIMO BUT NOT RECORD LEVELS AND PERHAPS JUST DOWN TO NEAR
FREEZING IN SOME COLDER EASTERN VALLEY LOCATIONS.

SHORTWAVE RIDGE TUESDAY NIGHT WITH STORM TRACK OFF THE PACIFIC
LIFTING FURTHER NORTH THE REST OF THE WEEK. THE REGION WILL BE BUSY
WITH WEATHER BUT NOT OUR LATITUDE. AS STORMS BRUSH BY MAINLY NORTH
OF OUR CWA WE CAN EXPECT GUSTY WINDS AT TIMES ALONG WITH ANY
ATTEMPTED WARMING TRENDS BEING KEPT IN CHECK.

&&

.AVIATION...SCT -SHRA WILL MOVE INTO FAR WRN PIMA COUNTY WEST OF
KTUS THIS MORNING THEN SCT TO NUM -SHRA TO SHRA WILL OCCUR ACROSS SE
AZ THIS TONIGHT. SCT-BKN CLOUDS MOSTLY ABOVE 12K FT AGL THIS MORNING
THEN CLOUD DECKS LOWERING TO 4-7K FT AGL BY 00Z TUESDAY. AREAS MVFR
CIGS AFTER 02Z AND CONTINUING INTO TUESDAY MORNING. SURFACE WIND
GENERALLY SWLY 15-30 KTS WITH GUSTS OF 35-45 KTS. SURFACE WIND
06Z-12Z TUESDAY DIMINISHING TO LESS THAN 10 KTS. SLIGHT CHANCE OF
-SHRA MAINLY EAST OF A KSAD-KDUG LINE TUESDAY WITH DRY CONDITIONS
ELSEWHERE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS
MORNING UNTIL 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 146 AND
148 AND ALL BUT THE FAR WESTERN PORTION OF FIRE WEATHER 147 DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH
FIRE DANGER.

EXPECT A CHANCE OF SHOWERS ACROSS SOUTHEAST ARIZONA TONIGHT. THERE
WILL STILL BE SOME BREEZES AND A SLIGHT CHANCE OF SHOWERS ON TUESDAY
ACROSS THE HIGHER TERRAIN EAST OF TUCSON. DRY CONDITIONS TO OCCUR
WEDNESDAY THROUGH SUNDAY WITH SOME AFTERNOON BREEZES ESPECIALLY
ACROSS HIGHER TERRAIN.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR AZZ146-148 AND EASTERN AZZ147.

    WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING
     FOR AZZ503-504-507>514.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 21, 4:30 AM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
430 AM MST MON MAR 21 2011

AZZ503-504-507>515-220200-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
430 AM MST MON MAR 21 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MST THIS EVENING. PLEASE REFER TO AWIPS PRODUCT PHXRFWTWC /WMO
HEADER WWUS85 KTWC/ FOR DETAIL. A WIND ADVISORY IS IN EFFECT FROM
10 AM THIS MORNING TO 7 PM MST THIS EVENING. PLEASE REFER TO AWIPS
PRODUCT PHXNPWTWC /WFO HEADER WWUS75 KTWC/ FOR DETAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF SHOWERS ON TUESDAY MAINLY ACROSS THE
HIGHER TERRAIN EAST OF TUCSON. DRY CONDITIONS WILL PREVAIL
WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ502-505-506-220200-
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-
430 AM MST MON MAR 21 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MST THIS EVENING. PLEASE REFER TO AWIPS PRODUCT PHXRFWTWC /WMO
HEADER WWUS85 KTWC/ FOR DETAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF SHOWERS ON TUESDAY...MAINLY IN THE
MORNING. DRY CONDITIONS WILL PREVAIL WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Mar 21, 10:33 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1033 AM MST MON MAR 21 2011

AZZ505-506-211815-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK
AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
1033 AM MST MON MAR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLOWING DUST UNTIL 1115 AM MST...

LOCAL OBSERVATION INDICATED A LOCALIZED AREA OF BLOWING DUST WITH
VISIBILITIES BRIEFLY REDUCED BELOW 1 MILE IN SOME LOCATIONS NEAR
INTERSTATE 10.

AREAS AFFECTED INCLUDE...ELOY...RED ROCK...PICACHO PEAK...PICACHO AND
FRIENDLY CORNERS.

THIS AREA OF BLOWING DUST MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3252 11112 3253 11177 3274 11173 3274 11172
      3274 11167 3277 11161 3283 11155 3290 11146

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 1:58 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz17 hr

Nearby

Special Weather Statements in Arizona, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.